Alert archive / Arkansas / Flash Flood Warnings in 1994
Flash Flood Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 14, 1994, 8:26 PM CDT for Crawford County, Sebastian County, Arkansas; Sequoyah County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1994, 8:26 PM CDT (01:26 UTC)
- Expired
- Jul 14, 1994, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Crawford County, AR, Sebastian County, AR, Sequoyah County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 1.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 150126 FFWTUL ARC033-131-OKC135-150430- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 826 PM CDT THU JUL 14 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARKANSAS ...CRAWFORD COUNTY IN WEST CENTRAL ARKANSAS ...NORTHERN SEBASTIAN COUNTY IN EAST CENTRAL OKLAHOMA ...EASTERN SEQUOYAH COUNTY VERY HEAVY RAINS CONTINUED TO MOVE ACROSS THE WARNED AREAS THIS EVENING. ADDITIONAL HEAVY RAINS WILL CONTINUE ACROSS THIS AREA IN THE NEXT HOUR BEFORE THE PRECIPITATION TAPERS OFF AFTER 930 PM. AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN COULD FALL IN THE WARNED AREA...MAINLY ACROSS CRAWFORD COUNTY...BETWEEN 830 PM AND 930 PM. SOME FLOODING HAS ALREADY BEEN REPORTED IN THE FORT SMITH AREA...AND ADDITIONAL RAINS WILL AGGRAVATE THE FLOODING PROBLEMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:17 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 14, 3:17 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 315 PM CDT THU JUL 14 1994 NOT MUCH TIME FOR DISCUSSION AS WARNINGS ARE FLYING. CD FNT HAS DIPPED INTO NRN OK...EXTENDING FM NOTAWA CNTY TO NRN CREEK CNTY THEN WWD INTO NWRN OK. SFC DWPTS IN THE MID TO UPR 70S HAVE POOLED ALG THE FNT...WITH LIS ARND -8 TO -10. AS SHRTWV MOVED THROUGH NCNTRL OK...SVR CELLS RAPIDLY DEVELOPED ALG THE CONVERGENCE ZN ASSOCD WITH FNT. WILL KEEP HIGHER POPS NRN ZNS OVERNIGHT TO ACCT FOR STNRY FNT. SFC PRESSURES ARE FCST TO LWR IN THE PLAINS WHICH SHUD PREVENT FNT FM MAKING MORE SRN PROGRESS. MCS DEVELOPMENT STILL LUKS GUD TONIGHT OVR WRN KS...ALTHOUGH FEEL NGM IS TOO FAR N WITH PCPN MAX. DIFFLUENT THICKNESS PATTERN ALG WITH BEST LOW LVL INFLOW SUGGEST A PSBL MCS FARTHER S ALG SRN EDGE OF WESTERLIES...MORE IN LN WITH ETA. ETA/NGM AGREE THAT A SHEAR AXIS WILL BE ALIGNED SW-NE THRU ERN OK ON FRI...BUT WILL BROADBRUSH CHC8 POPS ON FRI DUE TO UNCERTAINTY OF PSBL MCS DEVELOPMENT FARTHER N. GUIDANCE TEMPS LOOK OK. ...18... PRELIM NUMBERS: TUL 72/91 73/94 5322 MLC 72/92 73/94 4322 BVO 70/92 72/93 5322 IDB 72/90 74/93 3332 .TUL...NONE.
In the hours before
Local storm report, Jul 14, 3:18 PM CDT, 5 hours 8 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU JUL 14 1994
TIME (CDT) COUNTY EVENT
214 PM TULSA DIME SIZE HAIL 3 MILES WEST OF SAND
SPRINGS
132 PM PAWNEE QUARTER SIZE HAIL 6 MILES WEST OF MARAMEC
213 PM PAWNEE 1.5 INCH HAIL AT JENNINGS
138 PM CREEK 60 TO 70 MPH WINDS AT MANNFORD
149 PM MUSKOGEE 60 MPH WINDS AT WARNER
200 PM MUSKOGEE TOP OF TRAILER BLOWN OFF AND TREES DOWN
ON A HOUSE AND CAR IN WARNER NEAR CONNORS
STATE COLLEGE
205 PM MUSKOGEE NICKEL SIZE HAIL> AT WARNER
302 PM TULSA 82 MPH GUST AT 21ST AND LEWIS IN CITY
OF TULSALocal storm report, Jul 14, 4:16 PM CDT, 4 hours 10 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT THU JUL 14 1994
TIME (CDT) COUNTY EVENT
324 PM TULSA WIND GUST TO 75 MPH AT TULSA
INTERNATIONAL AIRPORT
300 TO 400 PM TULSA 2.5 INCHES OF RAIN RECORDED AT TULSA
INTERNATIONAL AIRPORT IN ONE HOUR
205 PM MUSKOGEE NICKEL SIZE HAIL AT WARNER
302 PM TULSA 82 MPH GUST A.T 21ST AND LEWIS IN CITY
OF TULSALocal storm report, Jul 14, 7:57 PM CDT, 29 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT THU JUL 14 1994
TIME (CDT) COUNTY EVENT
345 PM TULSA NUMEROUS CARS STALLED DUE TO HIGH WATER
, IN CITY OF TULSA AT 45TH AND MEMORIAL
702 PM SEQUOYAH POWER LINES BLOWN DOWN NEAR MULDROWLocal storm report, Jul 14, 7:58 PM CDT, 28 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT THU JUL 14 1994
TIME (CDT) COUNTY EVENT
345 PM TULSA NUMEROUS CARS STALLED DUE TO HIGH WATER
IN CITY OF TULSA AT 45TH AND MEMORIAL
702 PM SEQUOYAH POWER LINES BLOWN DOWN NEAR MULDROWNearby
Flash Flood Warnings in Arkansas, 1994Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.